What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 13, 1:43 PM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 13, 1:43 PM EST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
243 PM EDT Fri Jul 13 2018
.SHORT TERM /Tonight through Saturday Night/...
The Weak cold front that pushed into the area yesterday has all but
washed out across central GA today. This front did allow a weak
surface high pressure ridge/wedge to build into NE GA last night
which brought in the lowered ceilings and cooler temps today. Most
areas across North and portions of central GA were running about 5
to 7 deg lower than yesterday because of the overcast clouds. This
wedge is expected to continue building into the area through Sat so
should see another morning with low clouds again. Showers and
thunderstorms have begun to pop across the area and will continue
through about 10pm or so. Will see another round of showers and
thunderstorms Sat afternoon as well. With this wedge building in the
airmass across North GA is fairly stable for this time of year so
not expecting much in the way of severe storms today or Sat. This
falls right in line with the general thunderstorm risk the entire
southeastern U.S. is under through the weekend.
01
.LONG TERM /Sunday through Friday/...
Extended period model solutions remain in fairly good agreement,
and have continued higher than seasonal pops through day 7 with
the region remaining in an unsettled and moist pattern. Models
diverge in handling low pressure late next week, but agree enough
to keep likely pops headed into next weekend. Previous forecast
discussion follows.
31
/Issued 354 AM EDT Fri Jul 13 2018/
Medium-range models are in fairly good agreement through the majority
of the Long-Term Forecast period. Region starts out under the eastern
edge of the persistent weak, flat, upper ridge with warm temperatures
and scattered, mainly diurnal, convection continuing through the end
of the weekend. Upper pattern undergoes a significant shift through
the upcoming workweek as the upper ridge retreats westward and
amplifies with a correspondent deepening trough over the eastern
U.S. Sharp frontal boundary enters the region as we head into the
middle of the week and sags into the forecast area through the latter
half of the week. All-in-all we should see increased precipitation
chances and temperatures closer to seasonal normals.
20
&&
.AVIATION...
18Z Update...
Ceilings have finally come up into the VFR range but
expecting them to go back down again over night into the MVFR and
IFR range through Sat morning. Ceilings will lift again through late
Sat morning back into the VFR range. VSBYs should Stay mainly VFR
with some brief periods of MVFR readings in and around SHRA/TSRA
this afternoon and again Sat. Winds will be mainly out of the East
with speeds 10kt or less with some higher gust associated with
thunderstorms.
//ATL Confidence...18Z Update...
High confidence on all elements.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 72 88 71 89 / 50 40 30 50
Atlanta 74 88 73 88 / 50 60 30 50
Blairsville 67 83 67 84 / 50 50 30 50
Cartersville 72 88 72 89 / 40 50 30 50
Columbus 76 92 75 90 / 30 70 30 60
Gainesville 72 86 71 87 / 50 40 30 50
Macon 74 90 73 89 / 40 60 30 50
Rome 73 90 72 89 / 40 50 30 50
Peachtree City 73 89 72 88 / 50 60 30 60
Vidalia 75 90 74 90 / 30 60 30 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...01
LONG TERM....31
AVIATION...01
Hazardous weather outlook, Jul 13, 1:40 PM EST, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
240 PM EDT Fri Jul 13 2018
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
240 PM EDT Fri Jul 13 2018
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms are expected this afternoon and evening across
north and central Georgia. A few storms could become strong to
severe with damaging wind, frequent lightning, and heavy rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Scattered to numerous, mainly afternoon and evening, thunderstorms
will be possible Saturday through Thursday. A few strong to severe
thunderstorms will be possible each day with strong, gusty winds,
frequent lightning and heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.
In the hours before
Special weather statement, Jul 13, 3:27 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
427 PM EDT FRI JUL 13 2018
GAZ071-072-082-132100-
Monroe GA-Bibb GA-Jones GA-
427 PM EDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...
NORTHEASTERN BIBB AND SOUTHWESTERN JONES COUNTIES UNTIL 500 PM EDT...
At 427 PM EDT...a line of strong thunderstorms was along a line
extending from near Plant Scherer to near Arkwright...and moving east
at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Payne, Payne City, Wesleyan, Bolingbroke, Arkwright, Dames
Ferry and Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3307 8374 3286 8350 3285 8376 3304 8390
TIME...MOT...LOC 2027Z 281DEG 19KT 3302 8386 3290 8369
WIND...40MPHSpecial weather statement, Jul 13, 3:28 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
428 PM EDT FRI JUL 13 2018
GAZ080-132100-
Taylor GA-
428 PM EDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR COUNTY UNTIL 500 PM EDT...
At 428 PM EDT...a strong thunderstorm was near Wesley Church, or near
Butler...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler and Wesley Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3261 8438 3269 8433 3264 8413 3247 8427
TIME...MOT...LOC 2028Z 305DEG 13KT 3262 8429
WIND...40MPHSpecial weather statement, Jul 13, 3:30 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT FRI JUL 13 2018
GAZ084-097-132100-
Wilkinson GA-Laurens GA-
430 PM EDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON AND
NORTHWESTERN LAURENS COUNTIES UNTIL 500 PM EDT...
At 430 PM EDT...a strong thunderstorm was over Chappells Mill, or 9
miles northwest of Dublin...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, East Dublin, Dudley, Chappells Mill, Harlow and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3261 8319 3270 8310 3259 8281 3243 8295
TIME...MOT...LOC 2030Z 301DEG 13KT 3262 8304
WIND...40MPHSpecial weather statement, Jul 13, 3:56 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT FRI JUL 13 2018
GAZ071-072-082-083-094-095-107-132130-
Peach GA-Monroe GA-Bibb GA-Houston GA-Jones GA-Twiggs GA-Pulaski GA-
456 PM EDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHEASTERN
MONROE...BIBB...HOUSTON...SOUTHWESTERN JONES...SOUTHWESTERN TWIGGS
AND NORTHWESTERN PULASKI COUNTIES UNTIL 530 PM EDT...
At 456 PM EDT...a line of strong thunderstorms was along a line
extending from near Dames Ferry to Rutland to near Sand Bed...and
moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Perry, Warner Robins, Centerville, Byron, Payne, Robins Air
Force Base, Payne City, Hayneville, Houston Lake, Wesleyan,
Skipperton, Arkwright, Kathleen, Bolingbroke, Sand Bed, Bullard,
Rutland, Dames Ferry and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3241 8373 3269 8376 3269 8372 3271 8376
3302 8382 3305 8362 3269 8344 3235 8352
TIME...MOT...LOC 2056Z 309DEG 18KT 3298 8374 3275 8363 3246 8366
WIND...40MPHSpecial weather statement, Jul 13, 3:59 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
459 PM EDT FRI JUL 13 2018
GAZ080-093-094-132130-
Macon GA-Peach GA-Taylor GA-
459 PM EDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON...WESTERN
PEACH AND TAYLOR COUNTIES UNTIL 530 PM EDT...
At 459 PM EDT...a strong thunderstorm was over Potterville, or near
Butler...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Reynolds, Ideal, Rupert, Garden Valley, Hicks and
Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3231 8422 3257 8437 3268 8424 3259 8406
3256 8405 3255 8402 3253 8400 3254 8398
3252 8393
TIME...MOT...LOC 2059Z 309DEG 18KT 3254 8415
WIND...40MPHSpecial weather statement, Jul 13, 4:20 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT FRI JUL 13 2018
GAZ038-039-050-051-062-132145-
Taliaferro GA-Wilkes GA-Warren GA-Oglethorpe GA-Greene GA-
520 PM EDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN
WILKES...WESTERN WARREN...SOUTHERN OGLETHORPE AND NORTHEASTERN GREENE
COUNTIES UNTIL 545 PM EDT...
At 519 PM EDT...a strong thunderstorm was over Lyneville, or near
Crawfordville...moving south at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Crawfordville, Union Point, White Plains, Siloam, Sharon, Robinson,
Daniel Springs, Barnett, Lyneville, Philomath, Alexander Stephens
Park, Sandy Cross and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3373 8304 3374 8284 3348 8276 3347 8312
TIME...MOT...LOC 2119Z 351DEG 18KT 3361 8295
WIND...40MPH